Alert archive / California / Wind Advisories in 2011

Wind Advisory 56, NWS Los Angeles, CA

June 4, 2011Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Jun 4, 2011, 4:59 AM PDT for Santa Barbara County, California. It took effect at Jun 4, 2011, 8:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 4:59 AM PDT (11:59 UTC)
In effect from
Jun 4, 2011, 8:00 AM PDT
Expired
Jun 4, 2011, 3:00 PM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 12.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS76 KLOX 041159
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
459 AM PDT SAT JUN 4 2011

...GUSTY WINDS EXPECTED ACROSS SAN LUIS OBISPO COUNTY AND MUCH OF
SANTA BARBARA COUNTY TODAY...

.A PERIOD OF GUSTY SOUTHEAST TO SOUTH WINDS WILL AFFECT SAN LUIS
OBISPO COUNTY AND MUCH OF SANTA BARBARA COUNTY FROM MID MORNING TO
MID AFTERNOON TODAY IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. WIND
GUSTS ARE EXPECTED TO REACH 35 MPH IN COASTAL AND VALLEY AREAS..AND
45 MPH IN THE MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH DURING MID
AFTERNOON.

CAZ034-035-041530-
/O.NEW.KLOX.WI.Y.0056.110604T1500Z-110604T2200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
459 AM PDT SAT JUN 4 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON. 

* WINDS AND TIMING...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 35 MPH THIS MORNING...THEN CONTINUE THROUGH MID
  AFTERNOON BEFORE SHIFTING TO SOUTH AND SOUTHWEST AND DIMINISHING.
  THE STRONGEST WIND GUSTS ARE EXPECTED NEAR THE COAST AND IN
  HIGHER TERRAIN...WHERE ISOLATED GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAYS 1 AND 101
  AND STATE ROUTE 246. SUDDEN GUSTY CROSS WINDS MAY MAKE IT
  DIFFICULT TO MAINTAIN VEHICLE CONTROL...ESPECIALLY FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ036-041530-
/O.NEW.KLOX.WI.Y.0056.110604T1500Z-110604T2200Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
459 AM PDT SAT JUN 4 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON. 


* WINDS AND TIMING...AREAS OF SOUTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH WILL DEVELOP THIS MORNING...THEN CONTINUE
  THROUGH MID AFTERNOON BEFORE SHIFTING TO SOUTH AND SOUTHWEST AND
  DIMINISHING. THE STRONGEST WIND GUSTS ARE EXPECTED ACROSS HIGHER
  TERRAIN...WHERE ISOLATED GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON STATE ROUTES 154 AND
  246. SUDDEN GUSTY CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN
  VEHICLE CONTROL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-038-041530-
/O.NEW.KLOX.WI.Y.0056.110604T1500Z-110604T2200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
459 AM PDT SAT JUN 4 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON. 

* WINDS AND TIMING...SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 15
  TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH THIS
  MORNING...THEN CONTINUE THROUGH MID AFTERNOON BEFORE SHIFTING TO
  SOUTHWEST AND DIMINISHING. THE STRONGEST WIND GUSTS ARE EXPECTED
  IN HIGHER TERRAIN...WHERE ISOLATED GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAYS 101...AND
  STATE ROUTES 41...46...58 AND 166. SUDDEN GUSTY CROSS WINDS MAY
  MAKE IT DIFFICULT TO MAINTAIN VEHICLE CONTROL...ESPECIALLY FOR
  THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-041530-
/O.NEW.KLOX.WI.Y.0056.110604T1500Z-110604T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
459 AM PDT SAT JUN 4 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON. 

* WINDS AND TIMING...SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING...THEN CONTINUE
  THROUGH MID AFTERNOON BEFORE SHIFTING TO SOUTHWEST AND
  DIMINISHING. THE STRONGEST WIND GUSTS ARE EXPECTED IN HIGHER
  TERRAIN...WHERE ISOLATED GUSTS TO 50 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON STATE ROUTES 154 AND
  166. SUDDEN GUSTY CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN
  VEHICLE CONTROL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BRUNO/KAPLAN
2 follow-up statements
067 
WWUS76 KLOX 041506
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
806 AM PDT SAT JUN 4 2011

...GUSTY WINDS EXPECTED ACROSS SAN LUIS OBISPO COUNTY AND MUCH OF
SANTA BARBARA COUNTY TODAY...

.A PERIOD OF GUSTY SOUTHEAST TO SOUTH WINDS WILL AFFECT SAN LUIS
OBISPO COUNTY AND MUCH OF SANTA BARBARA COUNTY THROUGH MID
AFTERNOON TODAY AS A FRONTAL SYSTEM MOVES OVER THE AREA. WIND GUSTS
ARE EXPECTED TO REACH 35 MPH IN COASTAL AND VALLEY AREAS..AND 45
MPH IN THE MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH DURING MID
AFTERNOON.

CAZ034-035-042200-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
806 AM PDT SAT JUN 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35
  MPH WILL CONTINUE THROUGH MID AFTERNOON BEFORE SHIFTING TO
  SOUTH AND SOUTHWEST AND DIMINISHING. THE STRONGEST WIND GUSTS
  ARE EXPECTED NEAR THE COAST AND IN HIGHER TERRAIN...WHERE
  ISOLATED GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAYS 1 AND 101 
  AND STATE ROUTE 246. SUDDEN GUSTY CROSS WINDS MAY MAKE IT 
  DIFFICULT TO MAINTAIN VEHICLE CONTROL...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ036-042200-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
806 AM PDT SAT JUN 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF SOUTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH WILL CONTINUE THROUGH MID AFTERNOON BEFORE
  SHIFTING TO SOUTH AND SOUTHWEST AND DIMINISHING. THE STRONGEST
  WIND GUSTS ARE EXPECTED ACROSS HIGHER TERRAIN...WHERE ISOLATED
  GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON STATE ROUTES 154 
  AND 246. SUDDEN GUSTY CROSS WINDS MAY MAKE IT DIFFICULT TO 
  MAINTAIN VEHICLE CONTROL...ESPECIALLY FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-038-042200-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
806 AM PDT SAT JUN 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...SOUTHEAST TO SOUTH WINDS 15 TO 25 MPH WITH
  GUSTS TO BETWEEN 35 AND 40 MPH WILL CONTINUE THROUGH MID
  AFTERNOON BEFORE SHIFTING TO SOUTHWEST AND DIMINISHING. THE
  STRONGEST WIND GUSTS ARE EXPECTED IN HIGHER TERRAIN...WHERE
  ISOLATED GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAYS 101...AND 
  STATE ROUTES 41...46...58 AND 166. SUDDEN GUSTY CROSS WINDS 
  MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE CONTROL...ESPECIALLY 
  FOR THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-042200-
/O.CON.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
806 AM PDT SAT JUN 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...SOUTHEAST TO SOUTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH MID AFTERNOON BEFORE
  SHIFTING TO SOUTHWEST AND DIMINISHING. THE STRONGEST WIND GUSTS
  ARE EXPECTED IN HIGHER TERRAIN...WHERE ISOLATED GUSTS TO 50 MPH
  ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL AFFECT TRAVEL ON STATE ROUTES 154 
  AND 166. SUDDEN GUSTY CROSS WINDS MAY MAKE IT DIFFICULT TO 
  MAINTAIN VEHICLE CONTROL...ESPECIALLY FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
295 
WWUS76 KLOX 042147
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
247 PM PDT SAT JUN 4 2011

CAZ034-035-042300-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
247 PM PDT SAT JUN 4 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

BREEZY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...BUT WILL
REMAIN UNDER ADVISORY STRENGTH.

$$

CAZ036-042300-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
247 PM PDT SAT JUN 4 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

BREEZY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...BUT WILL
REMAIN UNDER ADVISORY STRENGTH.

$$

CAZ037-038-042300-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
247 PM PDT SAT JUN 4 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

BREEZY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...BUT WILL
REMAIN UNDER ADVISORY STRENGTH.

$$

CAZ051-052-042300-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-110604T2200Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
247 PM PDT SAT JUN 4 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

BREEZY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...BUT WILL
REMAIN UNDER ADVISORY STRENGTH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:29 AM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 4, 3:29 AM PDT, 1 hour 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
329 AM PDT SAT JUN 4 2011

.SYNOPSIS...
STRONG LOW PRESSURE WELL OFF THE CENTRAL COAST WILL MOVE SLOWLY
EAST...TRACKING JUST NORTH OF THE AREA EARLY MONDAY. ITS ASSOCIATED
FRONT WILL BRING RAIN TO SAN LUIS OBISPO AND SANTA BARBARA COUNTIES
THROUGH SUNDAY...WITH RAIN POSSIBLY SPREADING INTO VENTURA COUNTY
TONIGHT AND SUNDAY. THE FRONTAL SYSTEM WILL DISSIPATE OVER VENTURA
COUNTY...BUT THERE WILL BE A CHANCE OF SHOWERS ACROSS THE ENTIRE
REGION SUNDAY NIGHT AND EARLY MONDAY AS THE UPPER LOW MOVES INTO
CALIFORNIA. DRY AND COOL WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK.

&&

.SHORT TERM (TODAY-MON)...A VERY UNSEASONABLY STRONG AND COLD UPPER
LOW WAS CENTERED NEAR 37N/127 W EARLY THIS MORNING. TO THE EAST OF
IT...A LARGE SWATH OF DEEP MOISTURE WAS AIMED AT THE CENTRAL
COAST...AND THIS MOISTURE PLUME WAS TAPPING INTO A FAIRLY RICH
MOISTURE SOURCE...WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES.
RAIN HAS SPREAD INTO FAR NWRN SXNS OF SLO COUNTY EARLY THIS MORNING.
ALL MODELS SHOW THE BAND OF RAIN EDGING SLOWLY EWD TODAY...WITH RAIN
DEVELOPING THIS MORNING ACROSS MOST OF SLO COUNTY AND NWRN SBA
COUNTY...LIKELY REACHING SOUTHEASTERN SANTA BARBARA COUNTY DURING
THE AFTERNOON. WITH DEEP MOISTURE...AND A NICELY DIFFLUENT HEIGHT
PATTER...SOME OF THE RAIN WILL LIKELY BE MODERATE TO HEAVY AT
TIMES...ESPECIALLY ACROSS THE HIGHER TERRAIN ON AND BELOW SOUTH AND
SOUTHWEST FACING SLOPES...WHERE OROGRAPHIC FLOW WILL ASSIST IN THE
LIFTING PROCESS. THE WRF DOES SHOW A PERIOD OF ADVISORY LEVELS WINDS
ACROSS SLO COUNTY AND MUCH OF SANTA BARBARA COUNTY FROM ABOUT MID
MORNING THROUGH MID AFTERNOON. HAVE GONE AHEAD AND ISSUED WIND
ADVISORIES FOR ALL OF SLO AND SBA COUNTIES...WITH THE EXCEPTION OF
THE S CST OF SBA COUNTY. THE 06Z RUN CAME IS SLIGHTLY WEAKER WITH
THE WINDS...AND IF IT IS CORRECT...WINDS MAY NOT QUITE REACH
ADVISORY LEVELS... ESPECIALLY IN THE SANTA YNEZ VALLEY...AND THE
CUYAMA VLY. WITH ALL THE CLDS AND RAIN...TEMPS WILL BE WELL BELOW
NORMAL ACROSS SLO AND SBA COUNTIES TODAY.

ACROSS L.A. AND VTU COUNTIES...SKIES WERE PARTLY CLOUDY...AND THEY
WILL LIKELY STAY THAT WAY ACROSS L.A. COUNTY THROUGH THE DAY.
DESPITE SOME SUNSHINE...THERE WILL STILL LIKELY BE SOME COOLING EVEN
ACROSS L.A. COUNTY AS ONSHORE GRADS INCREASE. ACROSS VTU COUNTY...IT
DOES APPEAR THAT CLOUDS WILL INCREASE ENOUGH LATER THIS MORNING OR
THIS AFTERNOON TO WARRANT MOSTLY CLOUDY WORDING DURG THE AFTERNOON.
HAVE GONE AHEAD AND ADDED A 20 PERCENT CHANCE OF RAIN ACROSS VTU
COUNTY FOR THIS AFTERNOON...AS SOME LIGHT RAIN COULD SPREAD/DEVELOP
ACROSS THE AREA...ESPECIALLY TOWARD EVENING. GUSTY SOUTH WINDS WILL
DEVELOP ACROSS THE MTNS OF L.A. AND VTU  COUNTIES...WITH GUSTY
SOUTHWEST WINDS IN THE ANTELOPE VALLEY...BUT WINDS WILL PROBABLY
REMAIN BELOW ADVISORY LEVELS IN THESE AREAS.

RAIN WILL CONTINUE ACROSS SLO AND SBA COUNTIES TONIGHT...BUT
PROBABLY BEGIN TO TAPER OFF ACROSS WRN SXNS AS THE AXIS OF THE RAIN
WILL SHIFT TO EASTERN SECTIONS OF THOSE COUNTIES BY LATE TONIGHT..
RAIN WILL PROBABLY SPREAD INTO AT LEAST THE NWRN HALF OF VTU
COUNTIES OVERNIGHT OR EARLY SUNDAY. THERE WILL BE A VERY SHARP
GRADIENT OF RAIN...WHICH WILL INCREASE THE POTENTIAL FOR ERROR...AND
MAKE THE FCST VERY DIFFICULT TO WORD. CASE IN POINT...WHILE RAIN
WILL BECOME LIKELY LATE TONIGHT OR EARLY SUNDAY ACROSS THE WRN MTNS
AND VLYS OF VTU COUNTY AND THE VTU COUNTY COASTAL PLAIN...IT MAY
WELL REMAIN DRY THROUGH SUNDAY MORNING ACROSS ERN VTU COUNTY. IF THE
FRONTAL BAND SETS UP 50 MILES WEST...ALL OF VTU COUNTY WILL REMAIN
DRY. ACROSS L.A. COUNTY...SKIES WILL BE MOSTLY CLOUDY TONIGHT AND
SUNDAY...BUT AT THIS POINT...NO RAIN IS EXPECTED...AS THE FRONT WILL
HANG UP ACROSS VTU AND ERN SBA COUNTIES AND FALL APART AS IT LOSES
SUPPORT FROM ITS SURFACE LOW.

THE UPPER LOW WILL FINALLY BEGIN TO TRANSLATE EWD INTO THE W CST
SUNDAY NIGHT AND EARLY MONDAY...TAKING A TRACK JUST TO THE N OF THE
REGION. THERE WILL BE AT LEAST A SLIGHT CHANCE OF SHOWERS ACROSS THE
ENTIRE REGION ASSOCIATED WITH THE UPPER LOW SUNDAY NIGHT AND MONDAY
MORNING...WITH THE BEST CHANCE ACROSS SLO AND SBA COUNTIES. IF THE
SLOWER WRF IS CORRECT...POPS MAY HAVE TO BE EXTENDED INTO THE
AFTERNOON. THERE COULD BE ENOUGH COLD AIR ALOFT TO ALLOW FOR THE
THREAT OF TSTMS LATE SUN NIGHT/MON NEAR THE CENTER OF THE LOW
ITSELF.

.LONG TERM (TUE-FRI)...THE UPPER LOW WILL ACCELERATE NEWD INTO THE
GREAT BASIN MONDAY NIGHT. ANOTHER SHORT WAVE TROUGH WILL DROP SWD
THRU THE ERN PAC MON NIGHT AND TUE...PUSHING INTO THE CENTRAL COAST
LATE TUE. AT THIS TIME...IT DOES NOT APPEAR THAT THERE WILL BE ANY
RAIN FROM THIS SYSTEM...BUT THE MODELS HAVE BEEN STRONGER AND
FARTHER WEST WITH IT...NOW TAKING IT OVER WATER FOR A WHILE...SO
THAT WILL HAVE TO BE WATCHED. FOR NOW...WILL CONT WITH THE PARTLY
CLOUDY AND COOL FCST FOR TUE. A BROAD TROUGH WILL LINGER ACROSS THE
REGION TUE NIGHT/WED...SO IT WILL REMAIN RATHER COOL. SOME NIGHT
THRU MORNING LOW CLOUDS/FOG WILL LIKELY AFFECT CSTL AND POSSIBLY VLY
AREAS. IT ACTUALLY LOOKS AS THOUGH A BROAD TROUGH WILL NOW LINGER
THROUGH FRI...WHICH WOULD MAINTAIN COOL WEATHER ACROSS THE
REGION...WITH NIGHT THRU MORNING LOW CLOUDS/FOG CONTG IN CSTL AND
VLY AREAS. THERE MAY BE SOME WARMING ACROSS THE INTERIOR VLYS...
AND ESPECIALLY THE MTNS AND DESERTS THU AND FRI AS HEIGHTS SLOWLY
RISE.

&&

.AVIATION...04/1030Z...MODERATE CONFIDENCE WITH 12Z TAF
PACKAGE...EXCEPT LOWER CONFIDENCE IN REGARDS TO SHOWERS S OF POINT
CONCEPTION DUE TO CUTOFF LOW. 40 PERCENT CHANCE OF MVFR/IFR VSBYS
WITH RAIN N OF POINT CONCEPTION. HIGHER CONFIDENCE FOR SHOWERS TO
DEVELOP ACROSS VENTURA COUNTY THROUGH THIS EVENING...WHILE LA COUNTY
REMAINS DRY FOR THE MOST PART. 50 PERCENT CHANCE FOR MVFR/IFR CONDS
WITH SHOWERS. GUSTY SOUTHERLY WINDS ACROSS SLO/SBA.VTU COUNTY
MOUNTAINS THROUGH TODAY. POSSIBLE UDDF OVER PEAKS TODAY.

KLAX...GENERALLY HI CONFIDENCE IN THE CURRENT TAF. MVFR CONDITIONS
WILL PREVAIL THRU 17Z...WITH VFR CONDS AFTER THAT...THEN MVFR CIGS
LIKELY AFT 03Z. NOT MUCH IN PRECIP EXPECTED FOR LA COUNTY THROUGH AT
LEAST SUNDAY.

KBUR...MODERATE CONFIDENCE OVERALL IN THE CURRENT TAF. MVFR CIGS ARE
EXPECTED TO MOVE INTO THE AIRFIELD FROM ABOUT 11Z-16Z BUT THERE IS A
40-50 PERCENT CHANCE THE LOW CIGS MAY NOT AFFECT THE AIRFIELD.
OTHERWISE VFR CONDITIONS SHOULD PREVAIL THRU TODAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...BRUNO
AVIATION...KAPLAN
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 3, 6:00 AM PDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI JUN 3 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A LARGE LOW PRESSURE SYSTEM WILL LIKELY BRING RAIN TO AREAS NORTH OF
POINT CONCEPTION LATE TONIGHT THROUGH SATURDAY NIGHT...AND A CHANCE
OF SHOWERS TO THE ENTIRE REGION SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:10 PM PDTGale WarningLOX6 hr
Jun 3, 9:10 PM PDTSmall Craft AdvisoryLOX24 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.